MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/60/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/60/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430450
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a pre-dilated moderately calcified lesion (90 percent stenosis degree) in a mildly tortuous proximal sfa.After stent deployment it was necessary to take off the stent system together with the guidewire.It was noticed that the shaft was completely wrinkled catching the guidewire.After stretching the shaft it was possible to remove the guidewire.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that both the braided outer shaft and the stabilizer shaft are kinked and deformed.The stabilizer shaft has wrinkled at the transition to the handle lever.The damage pattern indicates that the braided outer shaft has been pulled too far back into the stabilizer shaft and was thus blocked from movement, inducing a wrinkling of the blue stabilizer shaft at the transition to the handle lever.This may slightly affect mobility of the guidewire in the guidewire lumen.However, the distal shaft deformations have probably contributed to the reduced mobility.A 0.018 inch reference guidewire could be introduced into the guidewire lumen of the returned instrument without unusual friction.The guidewire used in the intervention was not returned for analysis.A simulation was conducted with a reference pulsar-18 t3 and 0.018 inch guidewire.After inducing a damage of the stabilizer shaft as seen in the complaint instrument slightly increased friction was felt when moving the guidewire in the guidewire lumen, but it was not blocked.Review of the production documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
PULSAR-18 T3 5/60/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10813204
Report Number1028232-2020-04817
Device Sequence Number17166255
Product Code NIP
UDI-Device Identifier07640130446489
UDI-Public07640130446489
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number430450
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02205670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1